Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Dec 9, 2005, 9:09 PM MST for 6 counties in Nebraska. It took effect at Dec 10, 2005, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2005, 9:09 PM MST (04:09 UTC)
- In effect from
- Dec 10, 2005, 8:00 AM MST
- Expired
- Dec 10, 2005, 5:02 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 131 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3199 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 100409 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 909 PM MST FRI DEC 9 2005 NEZ003-019>021-054-055-101215- /O.UPG.KCYS.HW.A.0010.051210T1500Z-051211T0000Z/ /O.NEW.KCYS.WI.Y.0010.051210T1500Z-051211T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 909 PM MST FRI DEC 9 2005 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP SATURDAY MORNING AND CONTINUE THROUGH THE AFTERNOON AS A WEAK DISTURBANCE MOVES THROUGH THE NEBRASKA PANHANDLE. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH GUSTS UP TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KCYS 101128 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 428 AM MST SAT DEC 10 2005 NEZ003-019>021-054-055-101900- /O.CON.KCYS.WI.Y.0010.051210T1500Z-051211T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 428 AM MST SAT DEC 10 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON AS A WEAK DISTURBANCE MOVES THROUGH THE NEBRASKA PANHANDLE. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH GUSTS UP TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SOWKO
000 WWUS75 KCYS 101745 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MST SAT DEC 10 2005 NEZ003-019>021-054-055-110000- /O.CON.KCYS.WI.Y.0010.000000T0000Z-051211T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1045 AM MST SAT DEC 10 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG AND GUSTY NORTHWEST WINDS THAT DEVELOPED LATE THIS MORNING WILL CONTINUE THIS AFTERNOON. THE STRONGEST SUSTAINED WIND SO FAR HAS BEEN 30 MPH AT SIDNEY AT 953 AM MST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH GUSTS UP TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KCYS 110002 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 502 PM MST SAT DEC 10 2005 NEZ003-019>021-054-055-110115- /O.CAN.KCYS.WI.Y.0010.000000T0000Z-051211T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 502 PM MST SAT DEC 10 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WIND ADVISORY. THE STRONG AND GUSTY NORTHWEST WINDS EARLIER OVER THE NEBRASKA PANHANDLE WILL CONTINUE TO DECREASE THROUGH THE EVENING. SINCE THE WINDS HAVE DROPPED BELOW ADVISORY CRITERIA...THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 5 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 9, 1:50 PM MST, 7 hours 19 minutes earlier.
Area forecast discussion, Dec 9, 1:50 PM MST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MST FRI DEC 9 2005
.SHORT TERM...THROUGH SUNDAY. A SHORTWAVE MOVING THROUGH
NORTHWESTERLY FLOW ALOFT WILL PASS OVER THE FORECAST AREA TONIGHT
WITH A SUBSEQUENT STRENGTHENING OF THE HIGH AND MID LEVEL FLOW. THE
SHORTWAVE WILL PUSH AN ASSOCIATED CLIPPER TYPE SURFACE FRONT THROUGH
THE GREAT PLAINS TO OUR EAST. THE BACKDOOR SURFACE FRONT SHOULD
REMAIN TO OUR EAST WITH LITTLE IF ANY COOLING IN OUR FORECAST AREA.
THE LOW LEVEL PRESSURE GRADIENT WILL TIGHTEN UP TONIGHT WITH SURFACE
WINDS INCREASING ESPECIALLY AFTER MIDNIGHT. SATURDAY WILL BE WINDY
EAST OF THE LARAMIE RANGE AND ESPECIALLY IN OUR NEB PANHANDLE
COUNTIES. ADIABATIC WARMING ASSOCIATED WITH THE LOW LEVEL DOWNSLOPE
WINDS WILL BOOST TEMPERATURES INTO THE LOWER TO MID 40S IN MOST
AREAS EAST OF THE MOUNTAINS. THE SURFACE BASED WARM AIR ADVECTION
WILL TEND TO INHIBIT DOWNWARD MOMENTUM TRANSFER OF THE STRONG MID
LEVEL FLOW. ALSO THE SURFACE GRADIENT SAT WILL BE FROM THE WEST
WHEREAS THE MID AND UPPER LEVEL FLOW WILL BE NORTHWESTERLY...LESS
THAN OPTIMAL DIRECTIONAL ALIGNMENT. AFTER CAREFUL ANALYSIS OF THE
MODELS...MY GUT FEELING IS THAT CONDITIONS OVER EASTERN PORTIONS OF
OUR FORECAST AREA WILL LIKELY NOT WARRANT A HIGH WIND WARNING
SAT...BUT THAT A WIND ADVISORY WILL BE NEEDED INSTEAD FOR OUR NEB
PANHANDLE COUNTIES. THE SURFACE PRESSURE GRADIENT WILL DECREASE BY
LATE SAT AFTERNOON. WARM AIR ADVECTION WILL CONTINUE SUNDAY WITH
AFTERNOON TEMPS REACHING THE MID TO UPPER 40S EAST OF THE MOUNTAINS.
AREAS OF BRISK WINDS WILL DEVELOP AGAIN SUN EAST OF THE LARAMIE
RANGE. AIRMASS WILL REMAIN DRY TONIGHT THROUGH SUN...WHICH WILL
PRECLUDE ANY PRECIPITATION IN THE SHORT TERM.
.LONG TERM...MODELS DIFFER IN THEIR SOLUTIONS FOR THIS PART OF THE
FORECAST. THROUGH THE END OF NEXT WEEK...AND LIKELY BEYOND...THE
MEAN RIDGE WILL BE OVER THE WESTERN U.S. WITH A TROUGH IN THE EAST
HALF FOR A NORTHWEST WIND FLOW ALOFT OVER THE REGION. MOST MODELS
DO POINT TO A COOLER PERIOD STARTING AS EARLY AS TUESDAY AND
LINGERING INTO THURSDAY WITH THE POSSIBILITY OF SNOW TUESDAY AND
WEDNESDAY. THE INITIAL QUESTION IS THE MOVEMENT EAST OF THE UPPER
LOW CURRENTLY OFF THE SOUTHERN CALIFORNIA COAST. THE GFS IS FASTER
WITH THE FEATURE THAN THE NAM AND IS TRENDING FASTER AS WELL. THE
GFS TAKES THE UPPER LOW OVER CENTRAL COLORADO BY 18Z MONDAY...WHILE
THE NAM KEEPS IT OFF THE NORTHERN CALIFORNIA COAST. OTHER MODELS
MOVE THE UPPER LOW EAST ACROSS THE SOUTHERN ROCKIES AS IT SLOWLY
FILLS. FOR NOW WILL KEEP THE CWA DRY AS THE UPPER LOW SHOULD MOVE
FURTHER SOUTH THAN THE GFS POSITION...KEEPING ANY PRECIPITATION
SOUTH OF THE CWA. THE NEXT WEATHER MAKER TO DEAL WITH WILL BE ON
TUESDAY AND WEDNESDAY AS A SHORTWAVE TROUGH MOVES INTO THE NORTHERN
ROCKIES AND NORTHERN PLAINS. THE 12Z GFS NOW CLOSES OFF AN UPPER
LOW OVER CENTRAL SOUTH DAKOTA 06Z WEDNESDAY WHICH IS DEEPER AND
FASTER WITH THAN ITS PREVIOUS RUN. THE 12Z GFS APPEARS CLOSER TO
THE NOGAPS AND ECMWF WITH THE NOGAPS A BIT FASTER AND THE ECMWF NOT
AS DEEP. LARGE DIFFERENCES EXIST BETWEEN THE GFS AND DGEX WITH THE
06Z DGEX MUCH SLOWER AND DEEPER THAN EVEN THE 12Z GFS. FOR NOW WILL
LEAN TOWARD THE 00Z GFS WHICH IS STILL PREFERRED BY NCEP. THE
RESULTING SURFACE FRONT WILL MOVE THROUGH THE CWA TUESDAY. BEHIND
THE FRONT WILL ALSO BE COOLER AIR AND WINDY CONDITIONS FOR TUESDAY
THROUGH WEDNESDAY. WILL BUMP UP POPS FOR TUESDAY AFTERNOON THROUGH
WEDNESDAY. HEIGHTS SLOWLY RISE THURSDAY AND FRIDAY WITH THE FLOW
ALOFT TURNING MORE WESTERLY BY FRIDAY. THE 12Z GFS INDICATES
ANOTHER CLIPPER SYSTEM AFFECTING THE CWA FRIDAY. IF THAT PANS
OUT...THE SHALLOW COLD FRONT WILL MOVE THROUGH THE EAST PARTS OF THE
CWA FRIDAY. THE FRONT WILL BRING A REINFORCING COLD SURGE IN
EASTERN AREAS...BUT SHOULD BE DRY. THE 12Z ECMWF DEVELOPS AN UPPER
TROUGH OVER THE ROCKIES AND DEPICTS MORE QPF OVER THE REGION. FOR
NOW WILL KEEP THE FORECAST DRY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...HIGH WIND WATCH SATURDAY FOR MUCH OF THE WESTERN NEBRASKA
PANHANDLE. ZONES 3..19>21..54..55.
&&
JR/WEILANDHazardous weather outlook, Dec 9, 4:41 AM MST, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 441 AM MST FRI DEC 9 2005 NEZ001-002-WYZ059>070-101145- SIOUX-DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 441 AM MST FRI DEC 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ003-019>021-054-055-101145- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 441 AM MST FRI DEC 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN SECTIONS OF THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WATCH IS IN EFFECT FOR SOUTHERN SECTIONS OF THE WESTERN NEBRASKA PANHANDLE FOR SATURDAY. WINDS WILL POSSIBLY BECOME DAMAGING EARLY SATURDAY AND LAST THROUGH THE AFTERNOON. SEE PRODUCT (WWUS75) FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WIND REPORTS ON SATURDAY. SOWKO
Nearby
Wind Advisories in Nebraska, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.